MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION PRISMAFLEX SETS (ST); DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE CORPORATION PRISMAFLEX SETS (ST); DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 107636US
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Prismaflex st100 set has been temporarily approved for use in the us under emergency use authorization eua (b)(4) to deliver crrt to treat patients in an acute care environment during the covid-19 pandemic.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a foreign material clogged the filter and a "rubber like thread" was observed in the return line of a prismaflex st100set during continuous renal replacement therapy.The set was replaced to continue treatment.There was no report of patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
Correction made to d1: brand name: prismaflex sets (st) (previously submitted as prismaflex sets) correction made to h5: label for single use? yes (previously submitted as no) additional information was added to h6 and h11: h11: the device malfunction, this is a report of a patient of unknown age and gender, who was treated with continuous renal replacement therapy, crrt, using a prismaflex st100 set when"rubber like thread" was observed and there was ¿foreign bits/ strange fluid¿ in the return line.In addition the previous filter clogged.No further clarification was reported and the sample was not saved.No microscopic or biochemical analyses of the white deposits was reported but the particles may have been white thrombus formation formed by an aggregation of platelets and fibrin.This is likely associated with patient specific as well as device specific factors.No serious adverse events such as pulmonary embolism, myocardial infarction, cerebrovascular accident, or other thromboembolic events were noted in connection with the formation of white thrombus and investigations showed that the white thrombus formation was independent of dialyzer membrane chemistry or manufacturer.Based on the degree of clotting in the extracorporeal (ec) circuit it may, or may not, be possible to return the entire ec blood volume to the patient.No, patient symptom or medical intervention was reported and the event is classified as no serious injury.If the ec blood is not returned, the blood loss will be limited to the ec circuit, which accounts for 5-10 % of the patient¿s blood volume.Losing this volume of blood is not expected to result in any significant patient harm in a vast number of patients.This does not have the likelihood to cause or contribute to death or serious injury.The coagulation cascade is activated when blood meets the blood lines and the filter/dialyzer and potential causes of clotting include: presence of air in the extracorporeal circuit (inadequate priming or air entry), low blood flow rate, frequent alarm conditions causing blood pump stops, incorrect or inadequate delivery/prescription of anticoagulant as well as underlying medical condition of the patient.In conclusion, it is undetermined if the prismaflex st100 set, however in combination with underlying medical condition and applied treatment parameters, caused or contributed to the non-serious event of clotting associated with possible blood loss.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.The device was not received for evaluation; therefore, a device analysis could not be completed.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
PRISMAFLEX SETS (ST)
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - MEYZIEU
7, av lionel terray, b.p. 126
meyzieu cedex rhone 69883
FR   69883
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key19749895
Report Number8010182-2024-00315
Device Sequence Number15704473
Product Code KDI
UDI-Device Identifier00085412954073
UDI-Public(01)00085412954073(10)23F0089CC(17)250531
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number107636US
Device Lot Number23F0089CC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown